Monday, June 09, 2008

A Semblance of Normalcy

For the first time in over 2 weeks, I feel normal. And that's a good thing. Since mid-April, I'd been gradually weaning off the medication that I'd been taking for a year for panic attacks and anxiety. I hadn't had a panic attack since last May, so I told my doctor that I think it's time to wean off. He told me to take 1/4 of a pill for a month, then none. (I had been taking 1/2 pills.) So around Memorial Weekend I stopped taking the pills. Well, I'm in the 10% of people who suffered severe withdrawal symptoms. I've had a tension/migraine like headache for over 2 weeks. And dizziness and nausea. Here's a list of the symptoms I've had to endure. -some insomnia -extraordinarily vivid dreams -memory & concentration problems -an unconventional dizziness/vertigo -the feeling of shocks, similar to mild electric one, running the length of my body -head zaps -headaches -profuse sweating, esp. at night -breaking out in tears -hypersensitivity to motion & sound -nausea, vomiting -abdominal cramping -chills / hot flashes -tingling sensation in lower cheeks -sore eyes -fatigue -grinding of teeth -speech problems / inability to find the right word -heartburn/gastric reflux -muscle aches These are all documented withdrawal symptoms that I have. There are quite a few others that I didn't have. It's hard for me to imagine why this drug was approved by the FDA if going off of it is this difficult. It's literally disrupted over two weeks of my life. But FINALLY, I think I've turned the corner and I'm ready to face the world again. I woke up this morning without a headache for the first time in over two weeks. You probably have no idea how excited I am at this development. It has felt like hell.

1 comment:

Thanks for stopping by! I love to hear from you!

LinkWithin

Related Posts Plugin for WordPress, Blogger...
[feedly mini]